Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 10, 2013, 12:22 AM CDT for 4 counties in Arkansas; Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 12:22 AM CDT (05:22 UTC)
- Expired
- May 10, 2013, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:00 AM CDT | FLASH FLOOD | 3 Sw Highfill, AR | HIGH WATER ON WEST HIGHWAY 264 |
| May 10, 4:00 AM CDT | FLASH FLOOD | Bella Vista, AR | HIGH WATER AT MCNELLY ROAD AND STANKER CREEK |
| May 10, 4:00 AM CDT | FLASH FLOOD | Bentonville, AR | NUMEROUS ROADS CLOSED IN THE CITY |
| May 10, 4:00 AM CDT | FLASH FLOOD | Cave Springs, AR | HIGH WATER ON HIGHWAY 112 AT WALLACE LANE |
| May 10, 4:00 AM CDT | FLASH FLOOD | Centerton, AR | HIGH WATER WEST FISH HATCHERY ROAD |
| May 10, 4:00 AM CDT | FLASH FLOOD | Gentry, AR | HIGH WATER MAIN STREET AND COLLINS AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 218 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
506
WGUS54 KTSA 100522
FFWTSA
ARC007-015-087-143-OKC001-021-041-100930-
/O.NEW.KTSA.FF.W.0005.130510T0522Z-130510T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS...
CARROLL COUNTY IN NORTHWEST ARKANSAS...
NORTH CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS...
NORTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
NORTHWESTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 430 AM CDT
* AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 2 TO 3
INCHES OF RAINFALL HAVE ALREADY OCCURRED WITH AN ADDITIONAL 2
INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
BENTONVILLE...BERRYVILLE...EUREKA SPRINGS...ROGERS...SILOAM
SPRINGS...SPRINGDALE...BEAVER...BELLA VISTA...CARROLLTON...CAVE
SPRINGS...CLIFTY...COLCORD...DECATUR...GARFIELD...GATEWAY...
GENTRY...GRANDVIEW...GREEN FOREST...HIGHFILL...HIWASSE...HOBBS
STATE PARK...KANSAS...LOWELL...OAK GROVE...OAKS...PEA RIDGE...
RUDD...RULE...SCRAPER AND SPRINGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3606 9489 3625 9493 3651 9421 3650 9330
3649 9329 3622 9329
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 11:51 PM CDT, 31 minutes earlier.
Area forecast discussion, May 9, 11:51 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT THU MAY 9 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SHOWERS AND THUNDERSTORMS CONTINUE ALONG WEAK FRONTAL ZONE STRETCHING FROM NW CORNER OF ARKANSAS TO NEAR I-40 IN CENTRAL OK. BOUNDARY WILL SLOWLY MOVE SOUTH OVERNIGHT INTO FRI AM. MVFR CONDITIONS WILL LIKELY PREVAIL ALONG AND SOUTH OF FRONT THROUGH TONIGHT WITH AT LEAST LOCAL IFR. TREND WILL BE TO VFR AT ALL LOCATIONS BY FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 926 PM CDT THU MAY 9 2013/ ..UPDATE... DISCUSSION... EVENING CONVECTION HAS LARGELY FOCUSED ALONG A DIFFUSE FRONTAL ZONE AND WITHIN A WEAK SHEAR ENVIRONMENT PROLONGED BACK BUILDING HAS DEVELOPED WITHIN THE SOUTHWESTERLY LOW LEVEL FLOW. THIS HAS RESULTED IN HEAVY RAIN ACROSS FAR NW AR...AND WHILE RECENT RADAR TRENDS SUGGEST THE HEAVIEST RAINS ARE DIMINISHING IN COVERAGE...ANY FURTHER RAINFALL IN THIS AREA WILL QUICKLY BECOME RUN-OFF. FURTHER SOUTHWEST THE CONVECTION ALONG THE BOUNDARY HAS ALSO SHOWN A WEAKENING TREND WITH A STABILIZING BOUNDARY LAYER. PRECIP CHANCES FOR THE REMAINDER OF THE NIGHT REMAIN MUDDLED AS THE MID LEVEL TROUGH AXIS CURRENTLY NW-SE THROUGH KS CONTINUES TO ROTATE TOWARD THE REGION. SHORT TERM MODEL DATA CONTINUES TO INSIST IN CONTINUED CONVECTION OVERNIGHT. THE ONLY LIMITING FACTOR APPEARS TO BE THE LARGELY OVERTURNED NATURE OF THE AIRMASS...SO WE WILL TREND THE FORECAST TOWARD CONTINUED PRECIP CHANCES OVERNIGHT WITH THE HIGHEST COVERAGE ALONG THE WEAK FRONTAL ZONE. ANY SVR THREAT LOOKS LIMITED AT BEST. THE UPDATE WILL ADJUST POPS BASED ON THE THIS SCENARIO...AND MAKE MINOR CLOUD AND TEMPERATURE ADJUSTMENTS AS ONGOING CONVECTION HAS IMPACTS LOW TEMPS ALREADY IN A FEW LOCATIONS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
Hazardous weather outlook, May 9, 5:06 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT THU MAY 9 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT THU MAY 9 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...GENERALLY SOUTHEAST OF INTERSTATE 44. ONSET...EARLY EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 44 WHICH COINCIDES WITH LOCATIONS SOUTH OF A SLOW MOVING COLD FRONT NOW ENTERING FAR NORTHEAST OKLAHOMA. EXPANSIVE CLOUD COVER HAS LIMITED THE INSTABILITY ACROSS THE AREA...HOWEVER CONDITIONS WILL REMAIN SUPPORTIVE OF A LIMITED SEVERE WEATHER RISK WITH LARGE HAIL BEING THE PRIMARY CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL CONTINUE ON FRIDAY ALONG AND SOUTH OF THE SLOW MOVING COLD FRONT...WHICH WILL GENERALLY BE SOUTH OF INTERSTATE 40. A STRONG COLD FRONT ARRIVES LATE SATURDAY WITH LOW THUNDERSTORM CHANCES ACCOMPANYING THE FRONTAL PASSAGE. WARMER TEMPERATURES WILL RETURN BY MID NEXT WEEK ALONG WITH A RETURN OF THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:33 PM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 117 min |
| May 9, 8:34 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 116 min |
| May 9, 8:42 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison | 4 hr |
| May 10, 2:10 AM CDT | Areal Flood Advisory | TSA | Carroll, Crawford, Franklin, Madison, Washington | 65 min |
| May 10, 4:22 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 8 hr |
| May 10, 12:28 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 12 hr |
| May 10, 12:52 AM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 4 hr |
| May 10, 2:29 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 19 hr |
| May 10, 6:20 AM CDT | River Flood Warning | TSA | Adair | 29 hr |
| May 10, 6:20 AM CDT | River Flood Warning | TSA | Cherokee | 54 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.